MAUDE Adverse Event Report: HALYARD HEALTH MIC-KEY* GASTRIC-JEJUNAL FEEDING TUBE KIT, SECUR-LOK* EXTENSION SETS; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC-KEY* GASTRIC-JEJUNAL FEEDING TUBE KIT, SECUR-LOK* EXTENSION SETS; DH EF BALLOON TUBES PRODUCTS
Model Number 0270-16-1.7-45
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code: patient required hospitalization one used sample without original packaging was returned for evaluation.Per visual inspection, the molded head, tube, and balloon appeared to be discolored with foreign substances on the exterior of the device.The balloon was filled with 5 cc of water and observed, and no leakage was detected from the balloon or inflation port.The balloon was manipulated in order to try and identify a leaking area and no leakage was observed.The area where the jejunal port was located was examined under 30x magnification, and evidence of a tear or split on the silicone molded head area was observed.There was adhesive residue on this area as well.No root cause could be identified.There is no way of knowing the conditions to which the device was subjected to during use.The device history record for the reported lot number was reviewed and the product was produced according to product specifications.The manufacturing process was examined and no abnormalities were detected during the process assessment.All information reasonably known as of 21 jul 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that the junction where the gastro-jejunal tube connected with the external connector broke within three months of use.The feeding tube was changed.Per additional information received on 4 jul 2017 that because of the break, the patient required an overnight stay in a hospital and an iv.Per additional information received on 6 jul 2017, the break was internal on the tube, and no broken pieces were inside the patient.The iv was given to the patient as no feeding could be done until the feeding tube could be exchanged.No additional information has been received at this time.

Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6749988
Report Number9611594-2017-00111
Device Sequence Number670241
Product Code KNT
UDI-Device Identifier10680651956382
UDI-Public10680651956382
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K926581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/01/2018
Device Model Number0270-16-1.7-45
Device Catalogue Number991095638
Device Lot NumberAA6013N21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2017
Initial Report FDA Received Date07/28/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;